It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-12-2003, 07:53 AM   #1
Junior Member
 
Join Date: Dec 2003
Location: UK
Posts: 26
Cat_erpillar HB User
Question Advice on Accutane and acne scars, please...

Hi everyone, Iím a newcomer to this site. Iíve had acne since the age of 12 for 11 years now. I never told anyone about it, not even my parents and sisters, because I felt too ashamed. Because it is only on my back and chest, and not really on my face, I have been able to hide it all this time. I always felt that if anyone saw it they would be disgusted and I couldn't face such rejection. It has had such a powerful effect on bringing my self esteem down to level zero. It makes me feel depressed a lot of the time, as well as insecure and unconfident. I think I just gave up on myself after a few years, and didnít really take the appropriate steps such as going to see a dermatologist. The thing is I didnít want to show it to ANYONE, even a doctor. But I went a few months ago, and my doctor prescribed me the pill. Itís kind of improving, although no drastic improvement. Iíve got an appointment with the dermatologist, and he said they might put me on Accutane. Iíve heard it has really bad side effects, including depression, and as Iím already very depressed I feel a bit scared about that. However I know I would probably feel less depressed if I had a clear skin. Does anyone have any advice? Also I have acne scars on my back, and wondered if anything can help to fade them a bit (excluding laser treatment and all that malarkey)? Thanks

 
Old 12-14-2003, 03:46 AM   #2
Veteran
 
Join Date: Jul 2003
Posts: 359
AccutaneAvenger HB User
Re: Advice on Accutane and acne scars, please...

Quote:
Originally Posted by Cat_erpillar
Hi everyone, Iím a newcomer to this site. Iíve had acne since the age of 12 for 11 years now. I never told anyone about it, not even my parents and sisters, because I felt too ashamed. Because it is only on my back and chest, and not really on my face, I have been able to hide it all this time. I always felt that if anyone saw it they would be disgusted and I couldn't face such rejection. It has had such a powerful effect on bringing my self esteem down to level zero. It makes me feel depressed a lot of the time, as well as insecure and unconfident. I think I just gave up on myself after a few years, and didnít really take the appropriate steps such as going to see a dermatologist. The thing is I didnít want to show it to ANYONE, even a doctor. But I went a few months ago, and my doctor prescribed me the pill. Itís kind of improving, although no drastic improvement. Iíve got an appointment with the dermatologist, and he said they might put me on Accutane. Iíve heard it has really bad side effects, including depression, and as Iím already very depressed I feel a bit scared about that. However I know I would probably feel less depressed if I had a clear skin. Does anyone have any advice? Also I have acne scars on my back, and wondered if anything can help to fade them a bit (excluding laser treatment and all that malarkey)? Thanks
My recommendation is zinc. I've heard that this works best for body acne. Definitely worth a try...

AA

 
Sponsors Lightbulb
   
Old 12-14-2003, 12:38 PM   #3
Senior Veteran
(male)
 
Join Date: Nov 2003
Location: Oxford, UK
Posts: 1,155
ErimusValidus HB User
Re: Advice on Accutane and acne scars, please...

Whatever you do, don't let it get you down so much. I'm not having a go, but imagine how much worse it would feel if you had acne on your face as well You can always do something to improve it and shouldn't let it rule your life. Accutane would be a drastic step for now - try alternative ideas explored and reviewed right here. Welcome to the forums

 
Old 12-14-2003, 05:19 PM   #4
Junior Member
 
Join Date: Oct 2003
Posts: 45
mossimo HB User
Re: Advice on Accutane and acne scars, please...

If you've had acne for 12 yrs now, you should definitly consider accutane!

I have had acne for 15 yrs and have been on accutane for 5 mos. so far without any side effects and am doing great!

Don't dismiss accutane because of things you have heard about it. The depression side effect is very rare and you need to stop taking the medication if it happens. You may have side effects, but the serious ones are very rare. If you have any major side effects, just stop the medication, asap. simple as that!

Don't let the "possibility" of negative side effects scare you into not taking a medication that may really help you and may really improve your life!

 
Old 12-15-2003, 05:41 AM   #5
Junior Member
 
Join Date: Dec 2003
Location: UK
Posts: 26
Cat_erpillar HB User
Re: Advice on Accutane and acne scars, please...

Hey! Thanks for the advice and support . I think I will go on Accutane, cos I've tried antibiotics with no success, and have been on Diane-35 for the past 3 months, that started clearing up my back (although still pretty bad) but I now have bad outbreaks on my face (which I never used to have)! Anyway I feel acne has already ruined my life, so I'll try accutane even if it means paying a price side-effectwise I still have to wait till Jan before my appointment with the derma, and my skin is going crazy aahhh!!

 
Old 12-15-2003, 10:52 AM   #6
Junior Member
 
Join Date: Oct 2003
Posts: 45
mossimo HB User
Re: Advice on Accutane and acne scars, please...

Quote:
Originally Posted by Cat_erpillar
Hey! Thanks for the advice and support . I think I will go on Accutane, cos I've tried antibiotics with no success, and have been on Diane-35 for the past 3 months, that started clearing up my back (although still pretty bad) but I now have bad outbreaks on my face (which I never used to have)! Anyway I feel acne has already ruined my life, so I'll try accutane even if it means paying a price side-effectwise I still have to wait till Jan before my appointment with the derma, and my skin is going crazy aahhh!!
side effects are not that bad. At the beginning I had some joint pains and headaches. This all went away in a few days and the only side effect I've had since is dry lips (which is a side effect you are guaranteed to have). My skin has cleared up so much in the past few months, that I sometimes forget what it was like when I had acne. God luck with your derm appt in jan!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
My acne cure, experience & humble advice. :D supergrover1981 Acne 2 08-05-2006 04:28 PM
La and Al's Accutane Support Group allibear Acne 40 02-25-2006 10:35 AM
Confused, need advice zara1 Acne 3 10-30-2005 10:48 AM
regreting taking accutane...please read idealist1976 Acne 20 07-15-2004 04:57 PM
Help...after accutane ?s Afteraccu Acne 1 03-17-2004 03:01 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), MSNik (5), mmisty (5), jonnstar (3), poozers (3), Debaloo (2), MG098 (2), LitS917 (2), lisamariemoon (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:41 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!